Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 1, NWS Pueblo, CO

January 29, 2014Costilla County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this high wind watch at Jan 29, 2014, 4:09 AM MST for Costilla County, Huerfano County, Las Animas County, Colorado. It took effect at Jan 30, 2014, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 4:09 AM MST (11:09 UTC)
In effect from
Jan 30, 2014, 12:00 AM MST
Expired
Jan 29, 2014, 3:10 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2723 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS75 KPUB 291109
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MST WED JAN 29 2014

COZ074-075-291715-
/O.NEW.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
409 AM MST WED JAN 29 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 


* LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH
  PEAKS REGION.

* CAUSE AND TIMING...A STRONG JET STREAM WILL PUSH ACROSS THE
  SOUTHERN SANGRE DE CRISTO RANGE EARLY THURSDAY MORNING.

* WIND...WEST WINDS 50 MPH GUSTING TO 75 MPH.

* IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY
  DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

ROSE
2 follow-up statements
417 
WWUS75 KPUB 291655
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
955 AM MST WED JAN 29 2014

COZ074-075-292300-
/O.CON.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
955 AM MST WED JAN 29 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH 
  PEAKS REGION. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL PUSH ACROSS THE 
  SOUTHERN SANGRE DE CRISTO RANGE EARLY THURSDAY MORNING. 

* WIND...STRONG WEST WINDS OF 50 MPH GUSTING TO 75 MPH WILL BE
  POSSIBLE

* IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH 
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY 
  DAMAGE IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
455 
WWUS75 KPUB 292210
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MST WED JAN 29 2014

COZ074-075-300430-
/O.UPG.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/
/O.NEW.KPUB.HW.W.0001.140130T0700Z-140130T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
310 PM MST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH 
  PEAKS REGION. 

* CAUSE AND TIMING...A STRONG JET STREAM WILL MOVE ACROSS THE
  SOUTHERN SANGRE DE CRISTO RANGE LATE TONIGHT AND EARLY THURSDAY
  MORNING.

* WIND...STRONG WEST WINDS OF 40 TO 50 MPH WITH OCCASIONAL GUSTS
  UP TO 80 MPH CAN BE EXPECTED. 

* IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH
  PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY
  DAMAGE IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Jan 29, 3:47 AM MST, 22 minutes earlier.

Area forecast discussion, Jan 29, 3:47 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MST WED JAN 29 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MST WED JAN 29 2014

NW FLOW ALOFT WL BE OVR THE AREA TODAY AND WL BE DRY THE FIRST HALF
OF THE DAY.  THEN DURING THE AFTERNOON...MOISTURE MOVES INTO THE
CONTINENTAL DIVIDE...WITH SNOW EXPECTED TO BEGIN OVER THE CENTRAL
MTNS...WITH MAYBE SOME ISOLD SNOW SHOWERS OVR THE SW BY LATE
AFTERNOON.  THE REST OF THE AREA WILL REMAIN DRY TODAY. WEST TO SW
ARE EXPECTED OVER THE SERN MTS AND PLAINS...WITH BREEZY CONDITIONS
OVR AND NR THE MTNS AND LIGHTER WINDS OVR THE PLAINS.  HIGH TEMPS
TODAY COULD BE A BIT TRICKY IN SNOW COVERED AREAS OVER THE PLAINS...
MAINLY FROM HIGHWAY 50 AND NORTHWARD.  WL MAINLY GO ON THE LOW SIDE
OF GUIDANCE IN THESE LOCATIONS.

TONIGHT THE FLOW ALOFT BECOMES WESTERLY AND THE POTENTIAL FOR HIGH
WINDS ALONG SOME OF THE ERN MTS BECOMES AN ISSUE.  THE STRONGEST H7
WINDS LATER TONIGHT ARE OVER THE SRN SANGRES...AND WRF
CROSS-SECTIONS SHOW THE POTENTIAL FOR ABOUT 70KT WINDS TO REACH THE
SFC NR THESE SRN MTS...MAINLY AFTER MIDNIGHT.  ABUNDANT MSTR
CONTINUES TO STREAM INTO THE CENTRAL MTS AND STARTS TO SPREAD
SOUTHWARD INTO THE EASTERN SAN JUAN AND LA GARITA MTNS LATE
TONIGHT...ALTHOUGH OROGRAPHICS WL NOT BE ALL THAT FAVORABLE IN THAT
AREA TONIGHT.  A FEW TO SEVERAL INCHES OF SNOW ARE EXPECTED OVER
LAKE COUNTY AND THE WESTERN MTNS OF CHAFFEE COUNTY OVERNIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 344 AM MST WED JAN 29 2014

...HEAVY SNOW ON TRACK FOR THE MOUNTAINS...
...SNOW ALSO POSSIBLE FOR THE PALMER DIVIDE FRIDAY...

ACTIVE PERIOD OF WX CONTINUES THROUGH THE WEEK...AS A STRONG PACIFIC
JET AND MOISTURE FROM A PINEAPPLE EXPRESS MOVE THROUGH CO.

FIRST WX CONCERN WILL BE HIGH WIND POTENTIAL EARLY THURSDAY. BASED
ON X-SECTIONS...THIS POTENTIAL APPEARS GREATEST BEFORE 18Z ON THU
FROM LA VETA PASS SWD ACROSS THE SPANISH PEAKS REGION AND ERN SLOPES
OF THE SRN SANGRES. THIS IS WHERE STRONGEST CROSS BARRIER FLOW IS IN
THE H7-H6 LAYER...WITH GENERALLY WEST WINDS AT 60-70 KTS. XSECTIONS
INDICATE REVERSE SHEAR AND INCREASED MT WAVE ACTIVITY FOR THIS TIME
ACROSS THE ERN SLOPES. COULD ALSO SEE SOME STRONG GAP FLOWS IN THE
TRADITIONALLY WINDY SPOTS ALONG AND W OF I-25 SOUTH OF COLORADO CITY.
HIGHEST POTENTIAL FOR MT WAVES WILL BE ACROSS THE SRN SANGRES...SO
WILL ISSUE A HIGH WIND WATCH FOR THIS AREA THROUGH THU MORNING.

OVER THE CONTDVD... HEAVY SNOWS WILL CONTINUE...ESPECIALLY OVER THE
COLLEGIATES/SAWATCH RANGE ON THU. WINTER STORM WARNING FOR THIS AREA
LOOKS ON TRACK...WITH THE POTENTIAL OF 1-3 FEET OF SNOW IN THE MTS.
AS THE JET DROPS SWD...SNOW POTENTIAL WILL INCREASE ACROSS THE SWRN
MTS...ESPECIALLY THE SAN JUANS. HAVE CONVERTED THE WATCH TO A
WARNING FOR THE HIGHER SAN JUANS ZONE. LA GARITAS AND LOWER
ELEVATIONS TO THE NORTH SHOULD SEE SOLID ADVISORY AMTS SO HAVE ADDED
SOME SN ADVISORIES THROUGH FRIDAY FOR THIS REGION. LOOKS LIKE THE
ENTIRE DVD WILL GET IN ON THE ACT...JUST A MATTER OF WHERE THE
HEAVIEST ACCUMS WILL LAND...AND THE FAVORED WRN SLOPES ARE THE BEST
BET. WRN PORTIONS OF THE SAN LUIS VALLEY COULD ALSO SEE SOME
ACCUMULATING SNOW BUT THUS FAR IT LOOKS LIKE FOR THE MOST PART IT
WILL BE BELOW ADVISORY LEVELS. LIKEWISE...THE UPPER ARKANSAS N OF
SALIDA COULD POTENTIALLY SEE SOME DECENT ACCUMS...JUST A MATTER OF
HOW MUCH SNOW SPILLS OVER THE CREST. IT WILL NOT BE A SAFE TIME TO
BE TRAVELING OVER THE PASSES.

TRICKIEST PART OF THE FORECAST WILL COME THU NIGHT THROUGH
FRIDAY...E OF THE MTS. BOTH NCEP MODELS CONTINUE TO SHOW BANDED
PRECIP DEVELOPING OVER ERN CO WITH THE JET AND LOW LEVEL BAROCLINIC
ZONE. ISENTROPIC ANALYSIS AT ~300K SHOWS GOOD UPGLIDE ESPECIALLY
EARLY FRIDAY. A CONSENSUS APPEARS TO BE EMERGING WITH BEST PRECIP
POTENTIAL ALONG THE PALMER DVD FROM NRN EL PASO EWD TO KIOWA COUNTY.
THE NAM HAS CONSISTENTLY BEEN PROGGING 5-10 INCHES OF SNOW POTENTIAL
THROUGH FRI...WHILE THE GFS HAS CONSIDERABLY LESS PRECIP. NOT ENOUGH
CONFIDENCE TO BE CONCERNED ABOUT THE HIGHER SNOW AMOUNTS JUST
YET...BUT IF THE MODELS TREND TOWARDS THE NAM SOLUTION THIS COULD
MEAN WINTER STORM WARNING CRITERIA SNOW FOR THESE ZONES...SO WILL
BEAR CLOSE ATTENTION OVER THE NEXT COUPLE MODEL RUNS. WILL STAY
FAIRLY CONSERVATIVE FOR NOW WITH AMTS IN THE 3-5 INCH RANGE FOR THE
DVD...AND 2-3 INCHES FOR VC KCOS. COULD SEE A BIT OF A MIX IN PRECIP
ALONG THE FRONTAL ZONE AND SWD THRU PUEBLO COUNTY FRI...BUT MUCH
WILL DEPEND ON HOW FAR SOUTH THE COLD AIR CAN ADVANCE.

LIGHT PRECIP POTENTIAL CONTINUES ON SAT...AS THE FIRST OF SEVERAL
UPPER LOWS MOVE THROUGH THE CENTRAL/NRN ROCKIES. LATEST RUNS
INDICATE THE GREATEST CHANCES FOR PRECIP OVER THE SRN MTS SAT NIGHT
AND EARLY SUNDAY. THEN...ANOTHER LOW MOVES IN THROUGH THE DESERT
SW ON MONDAY. THE ECMWF TAKES THIS SYSTEM WELL TO OUR SOUTH...WHILE
THE GFS IS A BIT FARTHER NORTH...OVER CENTRAL NM. WITH EITHER
SOLUTION...THE BETTER PRECIP LOOKS TO BE MAINLY TO OUR SOUTH AND
EAST. THE GFS BRINGS A BIT BETTER CHANCE OF PRECIP WITH THE NRN
BRANCH OF THE TROUGH...AND APPEARS TO HAVE A BIT MORE CONSISTENCY IN
THIS SOLUTION. WILL MAINTAIN GENERALLY LOW POPS THROUGH THE EARLY
PART OF NEXT WEEK...WITH MUCH DEPENDING ON THE EXACT TRACK AND
STRENGTH OF THESE LOWS. IT SHOULD CONTINUE TO BE A PRETTY ACTIVE
PERIOD OF WX THROUGH NEXT WEEK. ROSE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 344 AM MST WED JAN 29 2014

VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT AT KPUB...KCOS AND
KALS. LATE TONIGHT THERE COULD BE SOME STRONG WESTERLY WINDS NR
THE MTNS WEST OF KCOS AND THERE COULD BE SOME PROBLEMS WITH WIND
SHEAR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 PM MST FRIDAY
FOR COZ064-066-067.

WINTER STORM WARNING FROM 5 AM THURSDAY TO 5 PM MST FRIDAY FOR
COZ068.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY
FOR COZ058>061.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
COZ074-075.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Jan 28, 6:20 AM MST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
620 AM MST TUE JAN 28 2014

COZ058>089-093>099-291330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
620 AM MST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC JET STREAM WILL BRING ABUNDANT MOISTURE TO
THE MOUNTAINS BEGINNING WEDNESDAY AFTERNOON. SNOW WILL BECOME
STEADY AND HEAVY OVER THE CENTRAL MOUNTAINS WEDNESDAY NIGHT INTO
THURSDAY...AND WILL CONTINUE THROUGH FRIDAY. MODERATE TO HEAVY
SNOW WILL ALSO DEVELOP OVER THE SOUTHWEST MOUNTAINS THURSDAY MORNING.
HEAVY SNOW WILL RESULT IN NEAR WHITEOUT CONDITIONS AT TIMES
ESPECIALLY WEDNESDAY NIGHT AND THURSDAY...AS WEST WINDS GUST FROM
50 TO 60 MPH FOR THE PASSES AND EXPOSED AREAS. ONE TO TWO FEET OF
SNOW WILL BE POSSIBLE BY FRIDAY FOR THE MOUNTAINS...AND UP TO
THREE FEET FOR FAVORED WEST SLOPES. THE HEAVY WIND-DRIVEN SNOW
WILL LIKELY LEAD TO SOME ROAD CLOSURES...AND TRAVEL WILL BE VERY
HAZARDOUS OVER THE MOUNTAIN PASSES DURING THIS TIME. AVALANCHE
DANGER WILL ALSO INCREASE SIGNIFICANTLY THROUGH FRIDAY AND ON
THROUGH THE WEEKEND.

PERIODS OF SNOW WILL LIKELY CONTINUE OVER THE MOUNTAINS THROUGH
THE WEEKEND...AND COULD BECOME HEAVY AT TIMES...ESPECIALLY SATURDAY
NIGHT. AN ADDITIONAL 5 TO 10 INCHES OF ACCUMULATION WILL BE
POSSIBLE DURING THIS TIME...AND AVALANCHE DANGER IN THE
BACK COUNTRY WILL CONTINUE TO BE CONSIDERABLE TO EXTREME. ANOTHER
STORM SYSTEM COULD BRING A ROUND OF MODERATE TO HEAVY SNOW TO THE
CENTRAL AND SOUTHWEST MOUNTAINS BEGINNING ON MONDAY.

OVER THE EASTERN MOUNTAINS...ACCUMULATIONS WILL BE GENERALLY
LIGHT...BUT SOME MODERATE ACCUMULATIONS WILL BE POSSIBLE THURSDAY
NIGHT OR FRIDAY...PARTICULARLY OVER THE PIKES PEAK REGION. STRONG
TO POSSIBLY DAMAGING WINDS ARE ALSO EXPECTED OVER THE MOUNTAINS
AND EASTERN SLOPES THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

28/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:59 AM MSTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more3 days
Jan 29, 3:10 PM MSTHigh Wind WarningPUBAlamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more20 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.